Estrace and urethral irritation | HysterSisters
HysterSisters Hysterectomy Support and Information
Advertising Info HysterSisters Hysterectomy Support Tutorial

Go Back   Hysterectomy HysterSisters > Hormone Issues (HRT - No HRT) > Hormone and Menopause Central


HysterSisters.com is a massive online community with over 475,000 members and over 5 million posts.

Our community is filled with women who have been through the Hysterectomy experience providing both advice and support from our active members and moderators.

HysterSisters.com is located at 111 Peter St, Toronto, Canada, M5V2H1 and is part of the VerticalScope network of websites.

With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get our FREE BOOKLET, access Hysterectomy Checkpoints and more.

You are not alone. The HysterSisters are here for you. Join us today!
join HysterSisters for hysterectomy resources and support
Reply

Estrace and urethral irritation Estrace and urethral irritation

Thread Tools
  #1  
Unread 10-13-2010, 04:04 PM
Estrace and urethral irritation

I had to stop using Estrace vaginal cream after 1.5 weeks because it was making me so lightheaded. After a week of using it I also developed urethral irritation. Right after I stopped using it and the cream finally stopped oozing out, I noticed I had a urethral discharge. I know it's not an STD. Been married 23 years and we hadn't even had sex for about 1.5 years before this happened. Has this happened to anyone? My irritation has gone away but not the discharge
Sponsored Links
Advertisement
 
  #2  
Unread 10-14-2010, 05:29 PM
Re: Estrace and urethral irritation

How much Estrace were you using? I've just been put on it but not much.
I use 1 g, twice a week.
  #3  
Unread 10-14-2010, 07:21 PM
Re: Estrace and urethral irritation

  Quote:
Originally Posted by goneforgood View Post
How much Estrace were you using? I've just been put on it but not much.
I use 1 g, twice a week.
My dr. said to use 2 grams a night for 2 weeks and then a couple times a week after that. I wish I never ever used it. It irritated the heck out of my bladder also. I had just had a bout of cystisis and so I'm sure my bladder was sensitive anyway. This is the only medicine I've used in my life that I had a bad reaction to.
Sponsored Links
Advertisement
 
  #4  
Unread 10-18-2010, 11:50 AM
Re: Estrace and urethral irritation

I had the same problem also estrace irritated my urethra have IC so I was really having problems with my bladder. What I discovered is that estrace vaginal cream has alcohol in it that is irritating there is something else you can use instead estriol you can get it at a compounding pharmacy or over the counter.
  #5  
Unread 10-18-2010, 01:32 PM
Re: Estrace and urethral irritation

The estrace cream bothered me on the outside. I now use Vagifem, a little pill you insert once a week. I have no problem now.

  #6  
Unread 10-19-2010, 10:33 AM
Re: Estrace and urethral irritation

for those that responded and said they have the same symptoms, did you have urethral discharge. I've read where inflammation can cause urethral stricture, which may cause discharge
  #7  
Unread 11-13-2011, 10:36 PM
Re: Estrace and urethral irritation

Dear Catwoman - I know this is a few monhs past your post but I want you and others out there to know that I used the Estrace vag. cream for months and experienced all kinds of side effects, not realizing that I was reinfecting myself over and over again. It was only when I wrote it all down - like 10 different infections - multiple meds to clear me up - and the terrible soreness, yeasts, discharges, that I started to check this out. I was switched to Estrace from Premarin which caused me all kinds of burning, etc. and never gave allergy a thought - and me the mother of three, all with allergies!
Anyway, following my hysto, and my rotten bout with Premarin, my gyne thought Estrace was the way to go -NOT! At least for me. I contacted the company that makes Estrace and they told me there are '3' ingredients that cause sensitivity in women - propylene glycol being the biggie. It holds moisture and prevents dryness, that's why they use it. BUT, I found out through researching on the internet, it also causes yeast infections, contact dermatitis and skin sensitivity even in low doses!! So I took all of this in to my gyne and he agreed to switch me to the compound Estriol - and said he doesn't want me on anything that's caused me so many infections and leaves me so terribly irritated. By the way - since I contacted the company that makes this stuff, they've called me '3' times!! They wanted to talk to my dr. but I told them to read their own pamphlet inside the package - it lists all the side effects, including all of mine. Just want you to be aware - allergy to the ingredients may be problem. My insurance co. is giving me a hassle about paying for it so I am working with the pharmacist - he just wants to help. I wonder if the ins. co. realizes the $$ I've spent on all the meds, dr. appts, etc I've used trying to get to the bottom of this. Take care - Old Chick
  #8  
Unread 03-07-2013, 12:38 PM
Re: Estrace and urethral irritation

I wish I had NEVER heard of estrace cream for all the problems it has caused me everytime I've tried to use it. Severe vaginal burning/irritation, horrible leg pains, relentless dizziness, vicious migraines (among tons of other side effects) and, like everyone else on this forum has experienced, HORRIBLE bladder/urethral pain. Oh, and did I mention wicked UTI's??? Funny, my urologist told me that estrace would FIX my constant uti/bladder problems! NOT!!!

No matter how much or how little estrace I've used, the outcome is ALWAYS the same for me - terrible urethral pain and irritation which inevitably leads to a nasty uti that usually requires weeks of antibiotics to fix. If I believed my doctors, I'm the only woman in the known universe that has has that issue with estrace cream but, thanks to this forum, I no longer feel alone in my pain.

(Tyrade Alert!!!)
Both my urologist and gynecologist want me to go back on estrace cream for vaginal atrophy/bladder issues but I am terrified to use it and told them so. Unfortunately, my concerns about the irritation it causes my urethra and bladder have been generally ignored. Neither doctor believes that estrace is the cause of my urethral and bladder problems. They also don't think estrace cream could possibly cause all of the side effects I experienced - despite the fact that all of those side effects (any many, many more) are listed on the package insert as well as the paper that came with the prescription! I asked the doctors that, since estrace was the ONLY new medication I was using, what else could be causing the reactions I was having?. (BTW, the only other med I take on a daily basis is 88mcg of Synthroid) Needless to say, they had no answer and urged me to go back on estrace cream. I know the doctors get annoyed with me when I tell them "no estrace, no way" but I get equally annoyed when they blow me off when I report side effects. I think they believe I'm nothing more than a middle aged hypochondriac who spends too much time on the internet researching medications!!

Anyway, sorry for the rant. I just had to vent.

I know estrace is a God send for many, many women with urogenital atrophy, unfortunately, it looks like I am not one of them...
  #9  
Unread 03-10-2013, 12:01 PM
Re: Estrace and urethral irritation

There are other options to estrace cream that you could try. Did your doctor mention vagifem it is a tiny vaginal tablet you insert, there are vaginal rings you could use estring and femring also compounding pharmacies have vaginal creams with different bases in them that may help with the burning.
  #10  
Unread 03-10-2013, 04:31 PM
Re: Estrace and urethral irritation

I am now using Vagifem and have no problem!

Good luck.
Reply

booklet
Our Free Booklet
What 350,000 Women Know About Hysterectomy: Information, helpful hints as you prepare and recover from hysterectomy.
Answers to your questions
Register




Thread Tools

Forum Jump

Similar Threads
From This Forum From Other Forums
61 Replies, Last Reply 09-15-2020, Started By FineAt50
2 Replies, Last Reply 11-13-2014, Started By ChrisSPDX
2 Replies, Last Reply 05-15-2010, Started By jellopuddingpop
7 Replies, Last Reply 06-11-2009, Started By Fidgit
3 Replies, Last Reply 04-17-2009, Started By jj48
4 Replies, Last Reply 03-23-2009, Started By CapeCodder
3 Replies, Last Reply 03-09-2009, Started By gladtobawomen
2 Replies, Last Reply 01-27-2009, Started By lderonde
2 Replies, Last Reply 01-13-2009, Started By Diane07
1 Reply, Last Reply 07-11-2007, Started By Burnster
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
3 Replies, Hysterectomy Recovery (post hysterectomy)
9 Replies, Pelvic Floor and Bladder Issues
4 Replies, Pelvic Floor and Bladder Issues
3 Replies, Pelvic Floor and Bladder Issues
1 Reply, Pelvic Floor and Bladder Issues
3 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
4 Replies, No Uterus - No Ovaries - Yes HRT - Surgical Menopause
5 Replies, The Road Less Traveled
10 Replies, Hysterectomy Recovery (post hysterectomy)



Advertisement

Hysterectomy News

March 7,2021

CURRENT NEWS

HysterSisters Takes On Partner To Manage Continued Growth And Longevity
I have news that is wonderful and exciting! This week’s migration wasn’t a typical migration - from one set ... News Archive

TODAY'S EVENTS

Calendar - Hysterectomies - Birthdays


Request Information


I am a HysterSister

HYSTERECTOMY STORIES

Featured Story - All Stories - Share Yours

FOLLOW US


Your Hysterectomy Date


CUSTOMIZE Your Browsing  


$vbulletin->featuredvideos is not an array!
Advertisement


Advertisement